Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


tinnitis, nausea & constipation
Jul 1, 2000

as unlikely as these three symptoms seem to be linked together, they are. i'm constipated to all hell because of the bad diet i cant get out of due to the nausea. to overcome the nausea, i have to smoke a little bit of pot, which will then elevate the tinnitis to an unbearable level. its a no win situation. if i am going to take pills, i have to have something in my stomach. to eat, i have to make sure i can get under the headphones or the tinnitis (after smoking pot) will make my head feel like exploding.

can marinol give me the same nausea-killer effect without exacerbating the tinnitis? presently, i'm on compazine/prochlorper, which doesn't work. my psychiatrist also suggested that i change my cocktail from combivir/viramune to crixivan/combivir/epivir to help relieve the nausea. what do you think?

thnx

Response from Dr. Boyle

The tinnitis and nausea can be linked and may be associated with an inner ear problem, medications, anxiety, depression or other problems. Your description of it is atypical, and your physician should evaluate these problems.

Some patients do get relief from nausea with marinol, but in some patients the nausea is worsened. There are many other treatments that can relieve nausea (eg, Kytril) and you should consider these as well. If nothing else works, a trial of marinol may be worthwhile. I would not change your antiretrovirals as your psychiatrist suggests: Crixivan is associated with GI upset including nausea (one of the main reasons patients stop it) and epivir is in the combivir tablet (a combination of AZT and 3TC) you are taking. Your HIV-specialist, not your psychiatrist, should evaluate your problems and advise you regarding any recommended antiretroviral treatment changes. Brian Boyle, M.D., J.D.



Previous
Sustiva Rash
Next
hepatitis B -- yellow bundice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement